Page 2 of 3 FirstFirst 123 LastLast
Results 11 to 20 of 26

Thread: Everything came back.

  1. #11
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 413 Times in 339 Posts

    Default

    Quote Originally Posted by rob View Post
    I'm sorry it's all come back so soon Debbie. Prednisone is such a double-edged sword. The short term effects can be exhilarating, even life-saving, yet the long term side effects can be so awful.

    Try to hold on to the fresh memory of these 3 plus weeks of feeling great. Those thoughts can sometimes help us through the pain and bad times.

    Please take care of yourself, and hang in there the best you can,

    Rob
    Rob,
    I do exactly that, I hold on to the memories. I felt this good at the right time, because my daughter and grandkids were here. We had a great time. Can you believe it, I played batminton with them, it was fantastic.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  2. #12
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 413 Times in 339 Posts

    Default

    Quote Originally Posted by Hunniebun View Post
    You aren't an odd ball debbie, Plaquenil isn't a miracle drug for me either, it barely helps and I had a hell of a time with it when I started it up again, it made me sick. I was doing so much better on prednisone and would rather take that but my doctor won't let me anymore.
    Well, I am glad, that I am not an odd ball. It didn't make me sick, it just didn't do anything for me.
    Are you taking anything now?

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  3. #13
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 413 Times in 339 Posts

    Default

    Quote Originally Posted by magistramarla View Post
    Debbie,
    I'm sorry that all of your symptoms came back. We need for some smart researcher to invent a new kind of steroid that has all of the good effects and none of the bad ones. Oh, and would have very long-lasting effects, too. Is that too much to ask?
    Hang in there.
    Hugs,
    Marla
    Marla, that is exactly what my husband said. It shouldn't be that hard to make a med like that. But it seems, that lupies aren't that important to researchers, after all, most people have never heard of lupus and don't know what it is.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  4. #14
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 413 Times in 339 Posts

    Default

    Quote Originally Posted by jmail View Post
    Here's hoping and praying that you and your docs can find something that works, and with minimal impact to the rest of your system Debbie. The plaq can also adversely affect the liver so maybe it set yours off, and the meth just picked-up where the plaq left off...
    Thank you jmail.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  5. #15
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 413 Times in 339 Posts

    Default

    Quote Originally Posted by SleepyInSeattle View Post
    I was on a month of 60mg/day because i lost hearing in one ear (autoimmune-related) and man - I felt like SUPERWOMAN. No bad side effects - I just felt amazing and had tons of energy. I even lost weight. I have never done cocaine, but it must be what cocaine feels like, but without the total mania.

    It.
    Was.
    A-W-E-S-O-M-E......

    It is just not fair that it kills 'ya eventually.

    I am very in favor of somebody inventing Prednisone with no side effects!!!!

    I am tapering off and am down to 10mg/day now. I was supposed to be off it all by now but we took a trip to Atlanta in the extreme heat so I stayed on it a little longer. Now that we;re home again in the (relative) cool weather, I have to get totally off it. Aches and pains, brain fog, fatigue are coming back - though at least the hearing loss has stabilized. I am on Mtx now as well as being on Plaq for 10 months or so, so hopefully those will help....but nothing works as well as Prednisone!!!!

    I feel your pain - or at least my version of it.
    You hit the nail right on the head, I too felt like SUPERWOMAN. It is my drug of choice,lol.
    I am glad that your hearing loss has stabilized, hopefully the MTX is going to help you as well as it has helped me.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  6. The Following User Says Thank You to debbie-b For This Useful Post:

    SleepyInSeattle (07-07-2012)

  7. #16
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by SleepyInSeattle View Post
    I am very in favor of somebody inventing Prednisone with no side effects!!!!
    If that were to ever happen, I'd throw the party of the century for all of you, and I'd bring a semi-truck packed with a lifetime supply of the stuff for all of us. To make the evening even more entertaining, we could book some belly dancers and rent one of those industrial sized never-runs-dry margarita dispensers...

  8. The Following User Says Thank You to rob For This Useful Post:

    SleepyInSeattle (07-07-2012)

  9. #17
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,862
    Thanks
    145
    Thanked 413 Times in 339 Posts

    Default

    Quote Originally Posted by rob View Post
    If that were to ever happen, I'd throw the party of the century for all of you, and I'd bring a semi-truck packed with a lifetime supply of the stuff for all of us. To make the evening even more entertaining, we could book some belly dancers and rent one of those industrial sized never-runs-dry margarita dispensers...
    Great idea, but can I have male belly dancers?

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  10. The Following User Says Thank You to debbie-b For This Useful Post:

    SleepyInSeattle (07-07-2012)

  11. #18
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 310 Times in 251 Posts

    Default

    Quote Originally Posted by debbie-b View Post
    Great idea, but can I have male belly dancers?
    You want a guy to dance on your belly?... Or would that be a person (male or female) that dances on a male's belly?... sort of like a Mexican hat dance?... He'd have to have "12-pack" abs. That's what my 10 year old says he's going to have. They're "better" than "6-pack abs"...

    But i do vote for the semi-truck full of med that Rob wants to share with everyone... I'll drive, so long as I can stop at every rest stop along the way, to stretch the legs and get the swelling down... Can I have some sarsaparillo though Rob? Me and alcohol necessarily parted company over 20 years ago... tic

    I think we've thread-hijacked your original post, Debbie... lol
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

  12. #19
    Join Date
    Jul 2012
    Location
    Corona, California
    Posts
    2
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    i just started prednisone...been on plaqunil, folic acid, medrol dose pack and methotrexate. Could you please tell me the "awful" side effects you were referring to?

  13. #20
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 310 Times in 251 Posts

    Default

    I thought there was a "stickie" thread somewhere on here about it, but I couldn't find it right away, so linking you to MayoClinic with Balance the Risks and Benefits, which is one of many such "hits" from an internet search. Take any of the internet advice with a grain of salt, and use doctor consults as your basis of decision. It's "trouble" is with mostly medium to long-term use of steroids, with the longer the use, the smaller the dose that can cause issues. When a person goes into a flare, a high dosage might be used, say of 60mg, for several days, then a person gets "weaned" back down to a "normal" level over the course of days/weeks, or completely removed, dependant upon the situation. Low dose of say 4-8mg is oftentimes used. I'd been on 10mg a day for almost a year, mostly due to my lungs, but when I flared, they bumped me way up. I'm back down to 20mg a day, but we're trying to get it back down, and preferably below 10mg by "supplementing" with plaquenil. It can be tough finding that "balance" with the meds. As a little side note, steroids can also mess with the flora in your tummy, allowing fungus to "bloom", and the medrol can compound that by killing bacteria. If you don't already, it might be adviseable to add probiotics to your diet Priscilla.
    Last edited by jmail; 07-09-2012 at 07:47 AM. Reason: where's my spell-checker?
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

  14. The Following User Says Thank You to jmail For This Useful Post:

    steve.b (07-09-2012)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •